MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+22.00 OD)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 04/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Regarding section of this report, device evaluation is pending.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
The hoya 251 tore during iol insertion, and part of the trailing haptic was still in the injector.The surgeon had to enlarge the incision to cut out the initial lens, and another hoya was implanted.Surgery was completed and patient prognosis was reported as good.
 
Additional Manufacturer Narrative
Complaint evaluation details from qa in (b)(6): the lens was ejected out from the injector.One of the blue pmma tips was broken from the haptic.The slider and the rod could advance properly.The rod of the injector was bent.Trace of lubricant was found inside the injector tip.No abnormalities were found in production and inspection records of the product.Root cause was not determined.(serial no.(b)(4) - model 251).
 
Event or Problem Description

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key5638008
Report Number3006723646-2016-00013
Device Sequence Number16227722
Product Code HQL
UDI-Device Identifier04547480450339
UDI-Public04547480450339
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberISERT 251 (+22.00 OD)
Device Lot NumberAK937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date06/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;